You can now buy Delsym (dextromethorphan polistirex) in generic form. The generic version comes in the same strength as brand-name Delsym; however, it is sold under many different "store-brand" names.
Can I Buy Generic Delsym?Delsym® (dextromethorphan polistirex) is a nonprescription medication approved as a cough suppressant. At normal dosages, Delsym works mostly in the brain. In particular, it works in the "cough center" located in the brainstem, increasing the "cough threshold." This action suppresses coughing.
Delsym is made by Reckitt Benckiser. It is available in generic form.
Generic Delsym Availability
Generic Delsym is available in one strength: dextromethorphan polistirex 30 mg per 5 mL suspension. It is made by Tris Pharma, marketed by Perrigo Company, and sold under various "store" brands. As a store-brand product, it will have many different names. Each store, such as Walgreens, CVS, or Target, has its own name for the product.
In order to identify generic Delsym, just look for a 12-hour cough product that contains only dextromethorphan as the active ingredient. You can also check the strength to make sure (it should be 30 mg per 5 mL).
Note that, like brand-name Delsym, there is just one strength available. There are no differences between the children's Delsym products and the regular Delsym products. They contain the exact same medication in the exact same amount. Adults may use the children's product, and children may use the regular product.
Is Generic Dextromethorphan Polistirex as Good as Delsym?Generic dextromethorphan polistirex has the same active ingredient, in the same amount, as Delsym. It is an extended-release formulation, like Delsym. Inactive ingredients (such as dyes or fillers) do not have to be the same, and it is possible for a person to react differently to the brand-name or generic product due to these differences. For instance, a person might be allergic to the dye used in the brand-name drug but not the dye in the generic, or vice versa.